Alert archive / Oregon / High Wind Warnings in 2016

High Wind Warning 13, NWS Portland, OR

November 23, 2016

NWS Portland, OR issued this high wind warning at Nov 23, 2016, 4:36 AM PST. It took effect at Nov 24, 2016, 1:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 4:36 AM PST (12:36 UTC)
In effect from
Nov 24, 2016, 1:00 AM PST
Expired
Nov 24, 2016, 9:40 AM PST
In force
9 hr
Issued by
NWS Portland, OR

The text

As transmitted.

869 
WWUS76 KPQR 231236
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
436 AM PST WED NOV 23 2016

ORZ001-002-232315-
/O.NEW.KPQR.HW.W.0013.161124T0900Z-161124T1800Z/
/O.EXT.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY...
NEWPORT...FLORENCE
436 AM PST WED NOV 23 2016

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY...AND
A HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE NORTH AND CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY. THE
HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* WINDS/TIMING: SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH
  GUSTS TO 50 TO 60 MPH LATE TONIGHT INTO THURSDAY MORNING. THE
  STRONGEST WINDS WILL BE AT THE BEACHES AND HEADLANDS. WINDS WILL
  DECREASE THANKSGIVING MORNING...THEN INCREASE AGAIN STARTING
  LATE THANKSGIVING AFTERNOON TO 40 TO 45 MPH WITH GUSTS POSSIBLY
  REACHING 55 TO 65 MPH THROUGH THE EVENING HOURS. THE HIGHEST
  WINDS ARE EXPECTED AT THE BEACHES AND HEADLANDS.

* IMPACTS: WINDS MAY MAKE TRAVEL DIFFICULT AT TIMES...AND COULD 
  CAUSE SOME TREE DAMAGE AND SPOTTY POWER DISRUPTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ021-232315-
/O.EXT.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...OCEAN PARK
436 AM PST WED NOV 23 2016

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE SOUTH WASHINGTON COAST...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

* WINDS/TIMING: SOUTHERLY WINDS INCREASE STARTING LATE
  THANKSGIVING AFTERNOON TO 40 TO 45 MPH WITH GUSTS POSSIBLY
  REACHING 50 TO 65 MPH THROUGH THE EVENING HOURS. THE HIGHEST
  WINDS ARE EXPECTED AT THE BEACHES AND HEADLANDS.

* IMPACTS: WINDS MAY MAKE TRAVEL DIFFICULT AT TIMES...AND COULD 
  CAUSE SOME TREE DAMAGE AND SPOTTY POWER DISRUPTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
869 
WWUS76 KPQR 231737
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
937 AM PST WED NOV 23 2016

ORZ001-002-240600-
/O.CON.KPQR.HW.W.0013.161124T0900Z-161124T1800Z/
/O.CON.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY...
NEWPORT...FLORENCE
937 AM PST WED NOV 23 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST
THURSDAY FOR THE BEACHES AND HEADLANDS ON THE NORTH AND CENTRAL
COASTS OF OREGON... 
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE NORTH AND CENTRAL COASTS OF
OREGON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST
THURSDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

* WED NIGHT/THU MORNING WINDS: WINDS OUT OF THE SOUTH WILL
  INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE
  BEACHES AND HEADLANDS LATE TONIGHT INTO THURSDAY MORNING. WINDS
  WILL DECREASE THANKSGIVING MORNING.

* THU AFTERNOON/EVENING WINDS: WINDS OUT OF THE SOUTH WILL
  INCREASE AGAIN TO 40 TO 45 MPH WITH GUSTS POSSIBLY REACHING 55
  TO 70 MPH STARTING LATE THANKSGIVING AFTERNOON FOR COASTAL
  COMMUNITIES IN ADDITION TO BEACHES AND HEADLANDS AREAS. THE
  HIGHEST WINDS ARE EXPECTED AT THE BEACHES AND HEADLANDS.

* IMPACTS: WINDS MAY MAKE TRAVEL DIFFICULT AT TIMES...AND COULD 
  CAUSE SOME TREE DAMAGE AND SPOTTY POWER DISRUPTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ021-240600-
/O.CON.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...OCEAN PARK
937 AM PST WED NOV 23 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE SOUTH WASHINGTON COAST...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* WINDS/TIMING: WINDS OUT OF THE SOUTH INCREASE STARTING LATE
  THANKSGIVING AFTERNOON TO 40 TO 45 MPH WITH GUSTS POSSIBLY
  REACHING 50 TO 65 MPH THROUGH THE EVENING HOURS. THE HIGHEST
  WINDS ARE EXPECTED AT THE BEACHES AND HEADLANDS.

* IMPACTS: WINDS MAY MAKE TRAVEL DIFFICULT AT TIMES...AND COULD 
  CAUSE SOME TREE DAMAGE AND SPOTTY POWER DISRUPTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
873 
WWUS76 KPQR 240524
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
924 PM PST WED NOV 23 2016


ORZ001-002-241800-
/O.CON.KPQR.HW.W.0013.161124T0900Z-161124T1800Z/
/O.CON.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY...
NEWPORT...FLORENCE
924 PM PST WED NOV 23 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST
THURSDAY FOR THE CENTRAL AND NORTH OREGON COAST... 
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE CENTRAL AND NORTH OREGON COAST... 



* TONIGHT AND THURSDAY MORNING: SOUTH WIND WILL INCREASE TONIGHT
  WITH GUSTS TO 60 MPH ACROSS THE MORE EXPOSED BEACHES AND
  HEADLANDS LATE TONIGHT. WINDS WILL DECREASE FROM NORTH TO SOUTH
  THURSDAY MORNING.

* THURSDAY AFTERNOON AND EVENING: SOUTH WIND WILL INCREASE FROM
  SOUTH TO NORTH THURSDAY AFTERNOON AND PEAK THURSDAY EVENING.
  THERE REMAINS A GOOD DEAL UNCERTAINTY IF WINDS WILL TOP OUT IN
  THE 50 TO 60 MPH RANGE OR IN THE 60 TO 70 MPH RANGE. THE
  STRONGEST WINDS WILL BE ALONG THE MOST EXPOSED BEACHES AND
  HEADLANDS. 

* IMPACTS: WINDS MAY PRODUCE SPOTTY POWER OUTAGES AND DAMAGE ANY
  UNSECURED OBJECTS LIKE DECK PATIO AND CONSTRUCTION SCAFFOLDING.






PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ021-241800-
/O.CON.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...OCEAN PARK
924 PM PST WED NOV 23 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE SOUTH WASHINGTON COAST...



* WINDS: SOUTH WIND WILL INCREASE LATE THURSDAY AFTERNOON AND PEAK
  THURSDAY EVENING. THERE REMAINS A GOOD DEAL UNCERTAINTY IF
  WINDS WILL TOP OUT IN THE 50 TO 60 MPH RANGE OR IN THE 60 TO 70
  MPH RANGE. THE STRONGEST WINDS WILL BE ALONG THE MOST EXPOSED
  BEACHES AND HEADLANDS.

* IMPACTS: WINDS MAY PRODUCE SPOTTY POWER OUTAGES AND DAMAGE ANY
  UNSECURED OBJECTS LIKE DECK PATIO AND CONSTRUCTION SCAFFOLDING.







PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
076 
WWUS76 KPQR 241153
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
353 AM PST THU NOV 24 2016


ORZ001-002-242000-
/O.CON.KPQR.HW.W.0013.000000T0000Z-161124T1800Z/
/O.CON.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY...
NEWPORT...FLORENCE
353 AM PST THU NOV 24 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE NORTH AND CENTRAL COAST OF OREGON... 
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING FOR THE NORTH AND CENTRAL COAST OF OREGON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THIS EVENING.

* THROUGH THIS MORNING: SOUTH WIND 25 TO 35 MPH WITH GUSTS UP TO
  60 MPH ACROSS THE MORE EXPOSED BEACHES AND HEADLANDS. WIND WILL
  DIMINISH FROM SOUTH TO NORTH MID TO LATE THIS MORNING.

* LATE THIS AFTERNOON THROUGH THE EVENING: SOUTH WIND WILL
  INCREASE FROM SOUTH TO NORTH LATE THIS AFTERNOON AND PEAK THIS
  EVENING. THERE REMAINS A GOOD DEAL OF UNCERTAINTY REGARDING WIND
  GUSTS POTENTIAL. GUSTS ARE LIKELY TO TOP OUT IN THE 50 TO 60 MPH
  RANGE...BUT THERE IS SOME POTENTIAL FOR 60 TO 70 MPH GUSTS. THE
  STRONGEST WIND WILL BE ALONG THE MOST EXPOSED BEACHES AND
  HEADLANDS.

* IMPACTS: WINDS MAY PRODUCE SPOTTY POWER OUTAGES AND DAMAGE 
  ANY UNSECURED OBJECTS LIKE DECK PATIO AND CONSTRUCTION 
  SCAFFOLDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ021-242000-
/O.CON.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...OCEAN PARK
353 AM PST THU NOV 24 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING FOR THE SOUTH WASHINGTON COAST...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING.

* WINDS: SOUTH WIND WILL INCREASE LATE THIS AFTERNOON AND PEAK
  THIS EVENING. THERE REMAINS A GOOD DEAL OF UNCERTAINTY REGARDING
  PEAK WIND GUST POTENTIAL. GUSTS ARE LIKELY TO TOP OUT IN THE 50
  TO 60 MPH RANGE...BUT THERE IS SOME POTENTIAL FOR 60 TO 70 MPH
  GUSTS. THE STRONGEST WINDS WILL BE ALONG THE MOST EXPOSED
  BEACHES AND HEADLANDS.

* IMPACTS: WINDS MAY PRODUCE SPOTTY POWER OUTAGES AND DAMAGE 
  ANY UNSECURED OBJECTS LIKE DECK PATIO AND CONSTRUCTION 
  SCAFFOLDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
395 
WWUS76 KPQR 241740
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
940 AM PST THU NOV 24 2016

ORZ001-002-241845-
/O.CAN.KPQR.HW.W.0013.000000T0000Z-161124T1800Z/
/O.CAN.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
940 AM PST THU NOV 24 2016

...HIGH WIND WARNING FOR THE NORTH AND CENTRAL OREGON COAST THIS
MORNING IS CANCELLED... 
...HIGH WIND WATCH FOR THE NORTH AND CENTRAL OREGON COAST THIS
AFTERNOON AND EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. THE HIGH WIND WATCH HAS BEEN CANCELLED. 

SOUTH WINDS GUSTING TO 50 TO 55 MPH AT BEACHES AND HEADLANDS ARE
STILL EXPECTED TODAY THROUGH THIS EVENING.

$$

WAZ021-241845-
/O.CAN.KPQR.HW.A.0010.161125T0000Z-161125T0600Z/
SOUTH WASHINGTON COAST-
940 AM PST THU NOV 24 2016

...HIGH WIND WATCH FOR THE SOUTH WASHINGTON COAST THIS AFTERNOON
AND EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WATCH. 

SOUTH WINDS GUSTING TO 50 MPH AT BEACHES AND HEADLANDS ARE STILL
EXPECTED LATE THIS AFTERNOON AND EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 23, 3:52 AM PST, 44 minutes earlier.

Area forecast discussion, Nov 23, 3:52 AM PST, 44 minutes before
Area Forecast Discussion
National Weather Service Portland Oregon
352 AM PST Wed Nov 23 2016

.SYNOPSIS...An active weather pattern will bring periods of windy
conditions along the coast, valley rain and mountain snow for the
next several days. Heavy snow is expected in the South Washington
Cascades.  A frontal system will drop heavy rain along the coast and
in the coast range Thanksgiving day and evening.

&&

.SHORT TERM...Today through Friday...Cold air continues to move in
over the area this morning with Astoria and Troutdale wind
profiliers showing snow level around 3500 feet. Snow will continue
to fall in the Cascades this morning with another 2 or 3 inches
before noon. Snow will taper off this afternoon and mostly end by
evening. -30 deg C air will move over Southwest Washington and
Northwest Oregon interior this afternoon and model soundings show
some weak instability over the interior. There could be enough
sunbreaks this afternoon to initiate some thunderstorms and have
added a slight chance to the forecast for this afternoon in the
north.

The models are are a bit different this morning than yesterday with
the next front which will move to the coast tonight. The southeast
portion of our forecast area, including the Cascades of Lane County,
Foothills and southern Willamette valley remain out of the main
precipitation much longer as the next two systems approach. I have
lowered the PoPs and lessened the QPF in those areas. But...in the
north and along the coast and coast range it is a different story.
Warm front approaches S Washington N Oregon coast around midnight.
GFS is particularly strong with the warm front pushing up along the
Coast Range without making much inland progress Thursday morning.
ECMWF and NAM are also showing this tendency. The triple point
slides down the coast reaching Long Beach WA by mid day Thursday
then the front stalls. This is a significant change to the forecast
in that the baroclinic zone remains over the coast range for 12 to
18 hours, shifts a bit north Thursday evening before the next
stronger wave moves over the coast range Thursday night. The front
finally shifts south by Friday morning. The GFS goes pretty wild
with the QPF giving about 5 to 6.5 inches of precipitation to the
northern and central Coast Range in a little over 24 hours from
midnight Thursday through Friday morning. NAM and ECMWF also have
considerable rainfall but not as much. All this occurs without very
high precipitable water values remaining only around an inch. Water
vapor transport is not all that high either and this does not appear
to be an atmospheric river event, rather just a case of strong
frontogenesis along the baroclinic zone which does not move too much
during that period. I have raised the QPF for the Coast and Coast
Range and in the S Washington Cascades during that period. We will
have a better idea of what flooding threat this might bring later
this morning when we run through the hydrologic models with the new
precipitation forecast, but there will be more of a flooding threat
than we thought yesterday.

Snow levels will rise to 4500 feet Thursday as the next system moves
in with some warm advection from the south. There could be some cold
air trapped on the east side...especially in the north along the
mountains surrounding the upper Hood River Valley and in the South
Washington Cascades to keep the snow levels around 3500 feet as the
overrunning moisture moves in. Will continue the Winter Storm Watch
for the South Washington Cascades Thursday morning Thursday night as
the heavier precipitation moves.

Winds will increase along the coast this evening as the next system
approaches but the gradient remains somewhat easterly and winds may
not reach the coastal inland areas. We have changed the High Wind
Watch for the Coastal areas to a High Wind Warning for Beaches and
Headlands only in Oregon only. The stronger frontal wave moves in
Thursday afternoon through Thursday evening with high winds more
likely for the entire coast from southern washington to Central
coast of Oregon and will continue a High Wind Watch.

It appears wave energy reaching the coastline will be under high
surf advisory criteria for the upcoming large seas later tonight
and Thu.

By Friday all the models are showing less shower activity over much
of the forecast area but still likely in the south.
Schneider

.LONG TERM...(Friday night through Tuesday)...No Changes...Previous
Discussion from Tuesday afternoon below...The active weather
pattern will persist through the end of the forecast period as a
series of storm systems moves across the Pac NW. Models continue to
show an upper level trough dropping south out of the Gulf of Alaska
Friday night and moving inland Saturday which will keep unsettled
weather over the forecast area. Another trough looks to move across
the area Saturday night/Sunday, maintaining a showery pattern. It
will also bring snow levels down to around 2,500 to 3,000 ft late
Saturday through Sunday. With convective mixing with showers, could
see some snow bursts as low as around 2,000 ft but do not expect any
lasting accumulations that low. Showers will likely continue into
early next week under cool nw flow aloft but snow levels will bounce
back up to 3,000 to 4,000 ft through the rest of the forecast
period. Bowen

&&

.AVIATION...Showers continue to across the area today with
primarily VFR conditions with occasional MVFR CIGS or VIS through
midday. There will be a slight chance of thunderstorms for the
coastal TAF sites through this morning. The Cascades will remain
mostly obscured tonight and Wed. A warm front will bring
increasing steady rain to the coast this evening and conditions
should gradually deteriorate from VFR to low MVFR or possibly IFR
to the coast tonight. Most inland sites should remain VFR during
this time.

KPDX AND APPROACHES...Expect predominantly VFR with occasional
MVFR in heavier showers today. /mh

&&

.MARINE...Shower and a slight chance of thunderstorms today. The
next strong cold front moves across the waters from the NW
tonight into early Thu. Southerly winds will start to pick up
later Wed afternoon ahead of the front. Expect widespread gales
across the waters with this system by Wed evening. Seas increase
further with the front, reaching around 20 to 22 feet overnight
tonight into Thu morning.

Winds drop off from north to south behind the front Thursday
morning for a few hours until the next system approaches later
Thu. A surface low will form along the previous cold front and
lift it back northward as a warm front. Guidance still indicating
potential for storm force winds to develop so will continue with
the Storm Watch for Thu afternoon and evening. Current fcst is
for southerly winds 35 to 45 kt with gusts 50 to 55 kt. This
system will likely push seas toward the mid 20s Thu night.

Will see winds and seas start coming down on Friday as broad
troughing remains over the waters. Additional weaker fronts move
across the waters over the weekend, and seas may stay up around
10 to 15 ft. /mh

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Thursday afternoon through Thursday
     evening for Central Oregon Coast-North Oregon Coast.

     Winter Weather Advisory until 6 AM PST early this morning for
     Cascades in Lane County-Northern Oregon Cascades.

     High Wind Warning from 1 AM to 10 AM PST Thursday for Central
     Oregon Coast-North Oregon Coast.

WA...High Wind Watch from Thursday afternoon through Thursday
     evening for South Washington Coast.

     Winter Weather Advisory until 6 AM PST early this morning for
     South Washington Cascades.

     Winter Storm Watch from late tonight through late Thursday
     night for South Washington Cascades.

PZ...Storm Watch from Thursday morning through Thursday evening for
     Coastal Waters from Cape Shoalwater WA to Florence OR out
     60 nm.

     Gale Warning from 4 PM this afternoon to 10 AM PST Thursday for
     Coastal Waters from Cape Shoalwater WA to Florence OR out
     60 nm.

     Small Craft Advisory for hazardous seas until 4 PM PST this
     afternoon for Coastal Waters from Cape Shoalwater WA to
     Florence OR out 60 nm.

     Small Craft Advisory for Rough Columbia River Bar until 4 AM
     PST Thursday.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 8:57 PM PSTStorm WatchPQR30 hr
Nov 23, 10:13 AM PSTFlood WatchPQR60 hr
Nov 23, 1:37 PM PSTWinter Weather AdvisoryPQR43 hr

Nearby

High Wind Warnings in Oregon, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.